Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online
Ask a Urologist   »  

Kidney pain, fever, nausea, painful frequent urination, taken Sulfameth

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 3163 Questions
20 year old female (5'6, 120 lbs) i went to the doctor 3 days ago for kidney pain, fever, nausea, painful/frequent urination, and was diagnosed with a bladder infection. I was prescribed sulfameth. since then my fever, nausea and especially kidney pain have gotten a lot worse. The pain is becoming intolerable and i am very nauseous. what should i do?
Posted Tue, 8 May 2012 in Urinary and Bladder Problems
Answered by Dr. Rhea Chanda 55 minutes later
Thanks for the query.

You need to stop taking sulfameth if the pain,fever etc is worse.
The drug type may not be suitable for your body.You may even be allergic to it.

I suggest you follow up with your doctor and have the medication type changed.
I would also suggest a urine test with drug sensitivity and an ultrasound of the kidney,ureter and bladder.With the fever you definitely have an focus of infection somewhere,but the right drug has to be given.

You need these tests done soon so go and see your doctor at the earliest opportunity.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor